Alert archive / Puerto Rico / Areal Flood Warnings in 2011

Areal Flood Warning 31, NWS JSJ

July 27, 2011

NWS JSJ issued this areal flood warning at Jul 27, 2011, 6:10 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2011, 6:10 PM CDT (23:10 UTC)
Expired
Jul 27, 2011, 8:45 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Jul 27, 2:12 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 27, 2:12 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
312 PM AST WED JUL 27 2011

.SYNOPSIS...EASTERLY WAVE CURRENTLY SOUTHWEST OF PR IS INTERACTING
WITH TUTT TROUGH JUST SOUTH OF PR AND EXTENDING TO TUTT LOW NEAR
53W. CONVECTION OVER PR APPEARS TO HAVE PEAKED FOR TODAY. TROPICAL
WAVE NEAR 54W IS GENERATING CONVECTION NEAR THE WAVE AND OVER THE
SOUTHERN LESSER ANTILLES AS WELL. THESE FEATURES ARE MOVING WEST
10-15 KNOTS. SIGNIFICANT DRYING IS CURRENTLY FOLLOWING THIS WAVE
OVER CENTRAL TROPICAL ATLANTIC.

&&

.DISCUSSION...EXPECT CURRENT CONVECTION OVER PR TO BEGIN DECREASING
PRESENTLY BUT CESSATION IN WEST MAY NOT OCCUR UNTIL EARLY EVE. THEN
A SLIGHT LULL IN ACTIVITY WILL OCCUR INBETWEEN THE DEPARTING EASTERLY
WAVE AND THE APPROACHING TROPICAL WAVE. EXTRAPOLATION OF TROPICAL
WAVE PUSHES MAIN CONVECTION TO REGION LATE ON THU BUT AFTERNOON
HEATING WILL GET IT STARTED EARLIER. UPPER LEVEL DIFFLUENCE WILL BE
IN THE AREA BY AFTERNOON. PUSHED THE POP... QPF AND WX GRIDS UPWARD
SOMEWHAT THROUGH SAT. PRECIPITABLE WATER IN 2.0 TO 2.2 INCH RANGE
ENOUGH FOR AREAS OF HEAVY RAIN BUT WIDESPREAD FLOODING NOT EXPECTED.
GFS BEGINS TO DRY PR/USVI OUT BY SAT AFTERNOON THOUGH THE WAVE
WOULD HAVE TO ACCELERATE FOR THAT TO OCCUR.

&&

.AVIATION...MVFR OR EVEN IFR CONDITIONS WILL REMAIN POSSIBLE IN
AND AROUND TJSJ/TJMZ/TJBQ AND TJPS IN SHRA/TSRA THIS AFTERNOON.
PREVAILING VFR CONDITIONS ELSEWHERE WITH PASSING SHOWERS POSSIBLE.
CONDITIONS TO IMPROVE BY EVENING BEFORE A REPEAT OF SHRA/TSRA ON
THU. WINDS BLO 20 KFT THROUGH THU TO BE E 10-20 KNOTS.

&&

.MARINE...CONDITIONS REMAIN RATHER TRANQUIL...OR LEAST NORMAL.
WINDS AND SEAS AT OR LESS THAN 20 KNOTS AND 5 FEET. GFS SHOWS
SURFACE RIDGE TO REMAIN EAST-WEST IN WESTERN ATLANTIC ALONG 30N
UNTIL IT SAGS SLIGHTLY SOUTH BY EARLY NEXT WEEK. MODERATE TO FRESH
TRADES TO CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  78  89  78  91 /  20  50  60  40
STT  79  88  79  86 /  40  50  60  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

23/54
Hazardous weather outlook, Jul 27, 5:09 AM CDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
609 AM AST WED JUL 27 2011

AMZ710>745-PRZ001>013-281015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
609 AM AST WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

MOISTURE ASSOCIATED WITH AN INDUCED EASTERLY PERTURBATION WILL
CONTINUE TO AFFECT PARTS OF THE FORECAST AREA TODAY. THIS WILL
RESULT IN SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PARTS OF
CULEBRA...VIEQUES AND MAINLAND PUERTO RICO TODAY. HOWEVER...THE
HEAVIEST ACTIVITY IS EXPECTED THIS AFTERNOON ACROSS THE INTERIOR...
WEST AND NORTHWEST SECTIONS OF PUERTO RICO. PERIODS OF HEAVY RAINFALL
MAY CAUSE FLOODING OF STREETS AND LOW LYING PLACES IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL REGION LATE
THURSDAY NIGHT THROUGH FRIDAY...INCREASING THE CHANCES OF ACTIVE
WEATHER ACROSS THE PUERTO RICO...CULEBRA AND VIEQUES. AS A RESULT...
URBAN AND SMALL STREAM FLOODING WILL BE LIKELY BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

AMZ715-725-VIZ001-002-281015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
609 AM AST WED JUL 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A TROPICAL WAVE IS EXPECTED TO MOVE ACROSS THE LOCAL REGION LATE
THURSDAY NIGHT THROUGH FRIDAY...INCREASING THE CHANCES OF ACTIVE
WEATHER ACROSS THE U.S. VIRGIN ISLANDS. AS A RESULT...URBAN AND
GUT FLOODING WILL BE LIKELY BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

In the hours before

Special weather statement, Jul 27, 12:32 PM CDT, 5 hours 38 minutes before
PRC075-113-149-271815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
132 PM AST WED JUL 27 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 215 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
     JUANA DIAZ...PONCE AND VILLALBA

INCLUDING THE FOLLOWING LOCATIONS
     GUAYABAL AND VILLALBA

AT 127 PM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS OVER VILLALBA...OR ABOUT 4 MILES NORTH OF JUANA
DIAZ...MOVING WEST NORTHWEST AT AROUND 20 MPH. SOME OF THESE STORMS
ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND ARE CAPABLE OF
PRODUCING STRONG WIND GUSTS OF UP TO 35 MPH OR MORE AT LEAST UNTIL
215 PM AST.

THIS THUNDERSTORM MAY CONTAIN SMALL HAIL. OTHER THUNDERSTORMS NEARBY
MAY ALSO BECOME STRONG WITH BLINDING RAIN AND FREQUENT LIGHTNING.
Special weather statement, Jul 27, 12:47 PM CDT, 5 hours 23 minutes before
PRC075-113-149-271815-

COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
132 PM AST MIERCOLES 27 DE JULIO DE 2011

EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 1:30 PM AST PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS

EN PUERTO RICO
     JUANA DIAZ...PONCE Y VILLALBA

INCLUYENDO A GUAYABAL

A LAS 1:27 PM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO TRONADAS FUERTE SOBRE VILLALBA...O A CERCA DE 4
MILLAS AL NORTE DE JUANA DIAZ...MOVIENDOSE HACIA EL OESTE NOROESTE A
CERCA DE 20 MPH. ALGUNOS DE ESTAS TORMENTAS ESTAN PRODUCIENDO
RELAMPAGOS FREQUENTES DE NUBE A TIERRA Y SON CAPACES DE PRODUCIR
RAFAGAS DE VIENTOS DE HASTA 35 MPH O MAS POR LO MENOS HASTA LAS 2:15
PM AST.

ESTA TRONADA TAMBIEN PUDIERA PRODUCIR GRANIZOS PEQUENOS. OTRAS
TRONADAS EN EL AREA PUDIERAN CONVERTIRSE A FUERTES TRONADAS Y
PRODUCIR LLUVIAS INTENSAS...VISIBILIDAD REDUCIDA Y RELAMPAGOS
FREQUENTES.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 11:09 AM CDTAreal Flood AdvisoryJSJ3 hr
Jul 27, 11:44 AM CDTAreal Flood AdvisoryJSJ94 min
Jul 27, 12:04 PM CDTAreal Flood AdvisoryJSJ81 min
Jul 27, 12:26 PM CDTAreal Flood AdvisoryJSJ109 min
Jul 27, 12:48 PM CDTAreal Flood AdvisoryJSJ5 hr
Jul 27, 1:37 PM CDTAreal Flood AdvisoryJSJ3 hr
Jul 27, 1:52 PM CDTAreal Flood AdvisoryJSJ3 hr
Jul 27, 2:32 PM CDTAreal Flood AdvisoryJSJ112 min
Jul 27, 4:31 PM CDTAreal Flood AdvisoryJSJ59 min
Jul 27, 4:43 PM CDTAreal Flood AdvisoryJSJ62 min
Jul 27, 5:57 PM CDTAreal Flood WarningJSJ3 hr
Jul 27, 12:13 PM CDTAreal Flood AdvisoryJSJ2 hr

Nearby

Areal Flood Warnings in Puerto Rico, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.